Treatment for the Side Effects of MS Drugs.

Image

If I could sum up the effects of MS in just one word it would be itfuckingsucks. I know there are people who were offended by the F word and right now I really don’t  fucking care. If you are offended then please turn the page. Believe me, I will not be offended. Right now I feel like crap and the best way I know how to get over it is to write. I put my feelings on the paper or computer screen as the case may be and then I feel better. Or at least for the time being while my concentration is taken away from aches and pains, from the numbness and tingling and the brain fogginess and the inability to move my limbs, at least for that tiny amount of time my mind is otherwise diverted.

I have been blessed with the most wonderful home health care aide. She is from Ethiopia and has been here in the United States for six years. Thank her English is gotten a lot better since I do not speak any of the 76 languages that are spoken in Ethiopia. I believe, that she speaks 2 of those. Whenever she is in my home doing what she does I am very mindful of not cursing so I know it is within my capability not to speak in potty mouth although when I am using my voice activation system on the computer I do tend to whisper the curse words so that she can’t hear them. I wonder she would understand that even if I did say them out loud. Hmmmm. I doubt it. Anyway, I hope not since she is a very devout Christian and although I am a spiritual person I am not religious and I really do not want to offend her. And also, I don’t want her to run out of the house screaming and leave me stranded in my wheelchair begging for forgiveness.

Image

It has come that time of year again when I have got so many doctors to see. My GP, psychotherapist, neurologist, a pain specialist, I need a mammogram, a bone density test, blood tests, and I think my big toe has become infected from bumping into things so often with my wheelchair.It hurts like hell. So this week I will see my psychotherapist, Dr. Cynthia and my pain specialist, Dr. Kevorkian. And the only reason I will go to the pain specialist is because my prescriptions need to to be renewed.

You can look at that list of doctors I mentioned above and say to yourself “Okay just do it. Just make the appointments and one by one just do it and get it over with. It sounds so easy but believe me, it is not! After making one appointment at the time I have to synchronize the disabled bus service which usually, if it’s on time comes at least an hour before the appointment. And that also to synchronize the travel arrangements for the way home which gets really tricky because you never know for sure if the doctors appointments are going to be on time or how much time it will take for the poking and prodding process itself.  And so that means I can only have one appointment per day and by the time I get home I am exhausted.

I’ve really been procrastinating not wanting to face what seems to be an uphill battle just to keep me on an even keel. So as soon as I get finished writing this blog post   I’m going to go make a couple of appointments. That’s right. There is actually no purpose in letting this go any longer. First it’s going to be Dr. Cynthia, psychotherapistapist extraordinaire. First of all let me say about her that she is gorgeous. So thin you can almost see through her, gorgeous long blonde hair and a truly beautiful face. And yet the thing that makes her so exceptional is her level of empathy, understanding and genuinely wanting to help. And she does it all with no judgment. I always come out of her office wiping away my tears, leaving with a smile on my face and ready to face the next challenge that the universe will send to me. She is just what the doctor ordered and I love her.

Dr. Cynthia is the person who started to kick me in the ass and get me on the road to writing Potty Mouth, and getting me to a place in my life where I can continually move forward in spite of having multiple sclerosis, being paralyzed on my left side and in a wheelchair. And she is also the reason why I can accomplish getting to see all of those doctors above and to concentrate on taking care of myself to the best of my ability. There are some days when I really don’t want to take a shower, I want to moan and groan and pout and I really don’t want to get out of bed in the morning. And yet I do get out of bed and do the best I can with what I have been given.

There is a reason that I entitled my book Potty Mouth. The title came up during one of my psychotherapy sessions and I had written something that was quite gut wrenching.. And with that feeling and being in Dr.Cynthia’s office and being free to express myself in what ever way I felt necessary those potty mouth words hit a chord and ever since then the name has stuck. Here is a link to Potty Mouth where you can also hear a radio interview where I am speaking about why I wrote the book and a little bit about myself and my life. Thank you so much for looking.

http://www.thepottymouthbook.com

This entry was posted in Uncategorized. Bookmark the permalink.

3 Responses to Treatment for the Side Effects of MS Drugs.

  1. Charli says:

    I have a great fear of all the medications. If you read on my blog I don’t take anything. It’s been 20 yrs, maybe more that I’ve had this. For years I didn’t think I need. I tried the Avonex twice and it was a massive bitch on wheels so both times I quit and never looked back.

    I haven’t been on anything outside of wine and ibuprofen since.

    But now things seem like they’re worsening. To a point that my husband, who normally acts stoic and almost a bit aloof when it comes to this illness, is worried. I’ve been miserable more in the past 7 months then I have in 20 yrs. I have MRI’s coming up this week and an appt with the doc next.
    I might bite the bullet and take SOMETHING. I’m exhausted all the time now. I hate it. I feel ineffectual as a human being. Add to the pains tthat shoot through my body constantly. I want them to stop. I don’t know what to do or what to take. I hate side effects. HATE them. I hate feeling out of control(unless that’s brought upon by champagne or wine, then I welcome it ha). So I don’t know, I ask you, what should I do? I don’t know anything about any of these meds. At all. And I don’t want to be talked into anything by my dr. I want to know what someone who has been through all these feels and has experienced.

    J

  2. renaeclare says:

    Hi Charly, thank you so much for your reply to this post and my God I know exactly what you mean. Since I wrote this post, I have been cutting down on medications as well. I to detest take them. The side effects are sometimes worse than the symptoms themselves and you are in my mind and hoping that you are doing okay. I am not a religious person and yet it must say that my spiritual nature has shown itself much more clearly as my 40 years with MS have progressed. At the very least we try to be inspirational to other people who see us stumble and fall of going around in a wheelchair, as I do. Bless your heart, my friend. Renae

  3. Charli, when I was first diagnosed I started on Betaseron and took it as prescribed for about two and a half years until I got pregnant with my second son. During that time I was on the Betaseron, I had absolutely no other symptoms what so ever since my first. I was so good that I actually convinced myself that I was misdiagnosed and didn’t actually have MS. I went on with my life for the next 8 years pretty much symptom free (or at least free enough that I could blame whatever symptom I was having on some other source beside MS. It couldn’t be MS because, as far as I was concerned, I didn’t have it!) So 8 years later, I start seeing a new doctor, not a neurologist, just a regular doctor and, as we are talking, the “misdiagnosis” comes up in conversation. He, wanting to be thorough, sent me to get a new MRI since I hadn’t had one in over 10 years. His opinion at the time was that he thought it would be clean, but just wanted to follow up and take any doubts away. (my original MRI was “clean” and considered “inconclusive” with only one spot the size of a pin point on my optic nerve where I had had optic neuritis.) So I go for the MRI… doctor gets the results back and immediately sends me to a neurologist who tells me that I have “a lot of progression”. Meaning many lesions on the brain. Today I am BACK on the Betaseron, wondering, if I had stayed on it to start with, would I still have had “a lot of progression” or would it still be the same? This time, even though I am taking my meds, I still have many symptoms. So I don’t know if they help, hurt, or actually do anything at all. Did I make myself worse by skipping the meds or would it have ended up this way anyhow? 😦

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s